Mississippi, 2004

Damaging Winds in Mississippi, July 25, 2004

July 25, 2004 · NWS JAN · 6 events in 4 counties and zones

6 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$17,000
Crop damage
None recorded
Events
6

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before the first event at Jul 25, 1:45 PM CST, 3 hours 15 minutes earlier.

Area forecast discussion, Jul 25, 1:45 PM CST, 3 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
245 PM CDT SUN JUL 25 2004

.SYNOPSIS...
WARM MID LEVEL RIDGING WITH 500MB HGTS/TEMPS 591DM/-7C OVER THE
LOWER MS VALLEY PERSISTING A LITTLE LONGER THAN EXPECTED BUT NOW
RETROGRADING INTO S TX TONIGHT. UPPER TROUGH AXIS MOVING SEWD DOWN
THE MO VALLEY WILL TURN TOWARD THE GREAT LAKES AND PUSH SURFACE
FRONTAL BOUNDARY ALONG KOUX-KTXK LINE SWD TO THE I-20 CORRIDOR LATE
TONIGHT(12 HOURS SLOW) THEN I-10 VICINITY FOR MONDAY NIGHT. LOOK FOR
SURFACE BOUNDARY TO STALL WITH SOME HEAVY RAIN POTENTIAL IN SRN MS
MONDAY EVENING...FRONT SHOULD MOVE OFFSHORE BY TUESDAY WHEN SURFACE
LOW DEVELOPS OVER N CENTRAL GULF AND HEADS TOWARD SRN GA WEDNESDAY.

&&

.SHORT TERM...
AFTERNOON SBCAPES 4000-4500J/KG HELPING TO FIRE STORMS ACROSS CWFA
AS RIDGING BREAKS DOWN ALOFT. SHOULD SEE SLOW SWD DRIFT TO STORMS E
OF THE NATCHEZ TRACE PARKWAY AND EWD MOTION AT 15 MPH FOR THE NW
HALF OF THE AREA. LACK OF SHEAR AND BETTER LAPSE RATES SHOULD
PRECLUDE MOST STORMS FROM REACHING SEVERE LEVELS BUT AN ISOLATED
PULSE ONE NOT OUT OF THE QUESTION THROUGH SUNSET. UNLESS WE SEE A
LITTLE BETTER ORGANIZATION ALONG THE FRONT...WILL NOT MENTION SEVERE
FOR THE EVENING. WILL KEEP MENTION OF LOCALLY HEAVY RAINFALL FOR THE
HIGHWAY 82 CORRIDOR CLOSER TO FRONT WHERE BOUNDARY INTERACTIONS MOST
PROBABLE. SOME ACTIVITY EXPECTED TO PERSIST INTO THE LATE NIGHT AND
WILL KEEP ISOLATED IN FOR OVERNIGHT. ON MONDAY...EXPECT SURFACE
BOUNDARY ALONG I-20 IN THE MORNING TO PRESS SWD DURING HEAT OF THE
DAY AND WILL GO FOR LIKELY POPS SERN MS MONDAY AFTERNOON. MODELS
KEEPING SLUG OF WWD MOVING TROPICAL AIR FROM THE BAHAMAS WELL S OF
THE AREA ACROSS THE MIDDLE AND SRN GULF THROUGH TUESDAY.

ABUNDANT MOISTURE(PWATS JUST ABOVE 2) AND K-INDEXES 35+ SHOULD
STILL BE GOOD FOR NUMEROUS ONE HALF TO ONE INCH RAIN TOTALS WITH
LOCALLY UP TO 2+ INCHES POSSIBLE TONIGHT AND MONDAY. OTHERWISE...
EXTENSIVE POST-FRONTAL CLOUD COVER SHOULD HOLD TEMPS IN THE 80S MOST
LOCATIONS MONDAY. EXPECT 65-70 DEGREES MUCH OF THE CWFA MONDAY NIGHT
WITH LESS HUMID IN THE AFTERNOON TUESDAY.

&&

.LONG TERM...
WEDNESDAY AND THURSDAY STILL APPEAR TO BE THE DRY WITH TEMPORARY WNW
FLOW ALOFT AS LOW LEVEL RICHER THETA-E(340K AT 850MB) AIR HUGS THE
COAST BEFORE STARTING NWD PUSH AGAIN THURSDAY NIGHT. SHOULD SEE
DECENT MOISTURE ADVECTION BACK INTO THE REGION FRIDAY AND LEFTOVER
BOUNDARY LIFTS N OF THE AREA FOR SATURDAY THROUGH MONDAY. NORMAL
LATE JULY TEMPERATURES AND DIURNAL RAIN CHANCES SHOULD BE THE STORY
OVER NEXT WEEKEND. MORE ACTIVE TROPICAL ELYS EXPECTED NEXT WEEK AS
THE ITCZ FINALLY WORKS ITS WAY INTO THE SRN CARIBBEAN SO ATTENTION
WILL START TO SHIFT THAT DIRECTION AS WE HEAD INTO AUGUST.

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       73  88  69  90 /  40  50  10  10
MERIDIAN      72  89  68  89 /  40  60  20  10

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.

&&
Hazardous weather outlook, Jul 25, 12:08 PM CST, 4 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
108 PM CDT SUN JUL 25 2004

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
261808-
ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW-
CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL-
FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS-
ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR-
LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA-
MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE-
OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER-
TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO-
108 PM CDT SUN JUL 25 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS

.DAY ONE...TONIGHT AND MONDAY...

...THUNDERSTORMS...
STRONG THUNDERSTORMS WILL BE POSSIBLE ACROSS THE ENTIRE OUTLOOK
AREA THROUGH THIS EVENING. WIND GUSTS TO 45 MPH...HEAVY
RAIN...SMALL HAIL AND FREQUENT LIGHTING WILL BE POSSIBLE.

MOSTLY CLEAR SKIES HAVE ALLOWED TEMPERATURES TO CLIMB INTO THE
LOWER AND MID 90S AROUND THE REGION. THE COMBINATION OF AFTERNOON
HEATING...PLENTY OF MOISTURE AND A SLOW MOVING COLD FRONT MAY
LEAD TO STRONG THUNDERSTORMS. WEAK WINDS ALOFT WILL MAKE STORMS
NEARLY STATIONARY... BUT CAPABLE OF PRODUCING DOWNBURST WIND
GUSTS...PERIODS OF HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.
SMALL HAIL WILL ALSO BE A RISK.

...FLOODING...
HEAVY RAIN AND PONDING CAN BE EXPECTED WITH ANY SHOWERS OR
THUNDERSTORMS THAT DEVELOP AROUND THE REGION THROUGH MONDAY.  THE
ATMOSPHERE WILL REMAIN MOIST FOR AT LEAST ONE MORE DAY...SO
THUNDERSTORMS CAPABLE OF PRODUCING RAINFALL AMOUNTS IN EXCESS OF
AN INCH PER HOUR WILL BE POSSIBLE. PERIODS OF HEAVY RAIN IN A
SHORT PERIOD OF TIME MAY LEAD TO PONDING OF WATER ON ROADWAYS
...AS WELL AS MINOR FLOODING OF CULVERTS...DITCHES AND OTHER LOW
LYING AREAS.

.DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SUNDAY...

...DAYS TWO AND THREE...MONDAY NIGHT THROUGH WEDNESDAY NIGHT...
WITH THE COLD FRONT EXPECTED TO SLOWLY SINK SOUTH AND SETTLE OVER
SOUTHEAST MISSISSIPPI...STRONG THUNDERSTORMS WILL BE POSSIBLE
THROUGH MONDAY AFTERNOON. WIND GUSTS TO 45 MPH...SMALL
HAIL...HEAVY RAIN AND FREQUENT LIGHTNING WILL REMAIN THE PRIMARY
RISKS.

...DAYS FOUR THROUGH SEVEN...WEDNESDAY NIGHT THROUGH SUNDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS... AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...IS NOT ANTICIPATED THROUGH NEXT SUNDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

6 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Kemper

When
July 25, 5:00 PM CST
Where
Kemper County, Porterville
Measured
50 kt (58 mph) estimated gust
Reported by
UTILITY COMPANY
Coordinates
32.683, -88.467

Five trees were blown down.

Thunderstorm Wind, Lauderdale

When
July 25, 5:00 PM CST to 5:05 PM CST
Where
Lauderdale County, Lauderdale
Measured
68 kt (78 mph) estimated gust
Property damage
$8,000
Reported by
UTILITY COMPANY
Coordinates
32.517, -88.517

Numerous trees were blown down around Lauderdale. Twenty to Thirty trees were blown down on Minnow Bucket Road.

Thunderstorm Wind, Lauderdale

When
July 25, 5:20 PM CST
Where
Lauderdale County, Meridian
Measured
58 kt (67 mph) estimated gust
Property damage
$5,000
Reported by
EMERGENCY MANAGER
Coordinates
32.367, -88.717

A few trees and traffic lights were blown down.

Thunderstorm Wind, Smith

When
July 25, 7:10 PM CST
Where
Smith County, Polkville
Measured
58 kt (67 mph) estimated gust
Property damage
$2,000
Reported by
NEWSPAPER
Coordinates
32.183, -89.700

Numerous trees were blown down along Highway 13.

Thunderstorm Wind, Bolivar

When
July 25, 8:03 PM CST
Where
Bolivar County, 5 mi WSW of Benoit
Measured
51 kt (59 mph) estimated gust
Reported by
EMERGENCY MANAGER
Coordinates
33.617, -91.100

Thunderstorm Wind, Bolivar

When
July 25, 8:05 PM CST
Where
Bolivar County, Benoit
Measured
60 kt (69 mph) estimated gust
Property damage
$2,000
Reported by
UTILITY COMPANY
Coordinates
33.650, -91.017

Twelve to Fifteen trees were blown down.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Mississippi in 2004Every state in 2004This day in weather historyWarnings in Mississippi, July 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5410535, 5410536, 5410537, 5410540, 5410538, 5410539.